MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; PATELLA

EXACTECH, INC. EXACTECH; PATELLA
Model Number 200-01-03
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/27/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o, 157 cm, (b)(6) (bmi=31), female patient underwent primary total prosthetic replacement using cement of the left knee via medial parapatellar approach on (b)(6) 2009.The indication for the index procedure was osteoarthritis.The patient was implanted with a optetrak knee system - cemented cruciate retained (cr) femoral component - size 3 (catalog 200-01-03, serial (b)(4)), optetrak knee system - cemented finned tibial tray - size 3f/3t (catalog 200-04-33, serial (b)(4)), optetrak knee system - cruciate retained (cr) tibial insert - size 3 - 9mm (catalog 200-23-09, serial (b)(4)) and heraeus medical antibiotic loaded high viscosity bone cement (catalog 66017569, serial (b)(4)).On (b)(6) 2012, approximately 39 months post implantation, the patient underwent revision due to aseptic loosening patella.The exactech knee brand removed unavailable and replaced with pfc« sigma oval patella 35mm.
 
Additional Manufacturer Narrative
Section h10: (h3) the engineering evaluation noted the revision reported was likely the result of patella loosening.However, this cannot be confirmed since the devices were not returned for evaluation and no information regarding the patella component originally implanted was provided.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that revision reported was likely the result of a combination of prosthesis wear and aseptic loosening between the tibial and femoral components and the bone.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.However, the contribution of loosening and prosthesis wear to the sequence of events cannot be determined as the devices were not available for evaluation.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.No information provided in the following section(s): a4, a5, and b6.The following section(s) have additional info: d2, d4 (catalog number, serial number, exp date, and udi number), g4, g5, g7, h1, h2, h3, h4, and h7.Section h11: corrections made in the following section(s): (d2) common device name.(d4) catalog number, serial number, exp date, and udi number.(g5) 510k number.(h4) manufacture date.

Brand Name
EXACTECH
Common Device Name
PATELLA
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9711668
Report Number1038671-2020-00175
Device Sequence Number2040788
Product Code JWH
UDI-Device Identifier10885862039538
UDI-Public10885862039538
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2012
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/05/2014
Device Model Number200-01-03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer04/28/2020
05/04/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/29/2020
05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight77